Mercury Pharma question: I have seen a few posts... - Thyroid UK

Thyroid UK
110,133 members128,020 posts

Mercury Pharma question

Jessiepup
Jessiepup

I have seen a few posts regarding this brand.

Can anyone tell me what the side effects are that people have been experiencing from Mercury Pharma brand of Thyroxine?

I have been given a batch of them this time which i have not started , but it means I now have all three doses by different manufacturers

15 Replies
oldestnewest

If you haven't started them I would return them to the chemist and explain that it is not a good idea to mix medication brands as far a levo is concerned. My endo specifically wrote to my GP regarding this, he wanted me to be "consistantly on one brand" which leads me to believe the medics do know that switching brands can make us ill.

There seems to be a lot of issues regarding the MP generic brand. I suffered with heart palps whilst on this brand, as did many others, and some have reported that their thyroid symptoms had come back and they felt quite unwell when taking it. I must confess that I have had heart palp issues for a while but they had all but stopped when I was on eltroxin and as the MP generic brand was thought to be the most likely substitute I went directly on to these only to find the heart palps back with a vengence two months later.

As I have said, go back to your chemist and talk to the pharmacist about this issue. I found my pharmacist a lot more knowledgeable than my doctor regarding my meds, I have actually refused to except meds they have tried to give me before now and it makes them sit up and take notice. If they refuse to change them then I would phone the GP and ask for advice.

Moggie x

Clutter
Clutter in reply to Moggie

If the pharmacist is anything like mine they won't accept meds back once they've been taken away as they can't reissue them in case of tampering.

They initially refused to change MP for Actavis on Friday. They'd only stuck a label on the packs & I hadn't touched them!

I refused to accept them & told them to bin them while I returned to the GP for a scrip specifying Actavis. All of a sudden it was ok to peel off the label & give me Actavis.

They made a fuss about noting on their system that MP shouldn't be dispensed to me. Can't I remind them? Wonder I can remember my name most of the time, let alone brands.

p.s. Have a look at this post froma while ago when MP generic brand first started causing problems. some of the comments are very interesting.

healthunlocked.com/thyroidu...

Moggie x

Jessiepup
Jessiepup in reply to Moggie

Thanks, I will change them. Mother in law has had problems this year, I must check and see if her brand has been changed.

Moggie
Moggie in reply to Jessiepup

Your welcome and dont let them tell you they cant change them. Also ask for it to be put on their records that you do not want the MP brand or you will have this issue every month.

Moggie x

I started on Mercury Pharma 50mcg which went up to 75mcg but my chemist only stocks 25mcg boxes in this brand and so i had to have another brand to make the amount up which was 1 box Almus 50mcg and 1 box Mercury Pharma 25mcg.I found i wasnt feeling to good and the doc said it could be down to the mixture so put on my notes to only give me Mercury Pharma and so it was my local chemist 3 box's of it.My dose then went up to 100mcg so i had to have 4 box's of Mercury Pharma but the doc didnt like the amount of tablets i was having and was worried that i might accidentaly overdose so i agreed to try the Almus again,2 box's of 50mcg but to be honest i am not to good on them,infact the worse i have felt but i am willing to see the course through which i have another 2 weeks left so i will see about going back on the Mercury Pharma and using another chemist.I have been feeling light headed,tired,joint,back and foot pains which were starting to go away on the Mercury Pharma brand.

I am currently on alternate days 75 and 100mcg of levo, having been on 125mcg but was going a bit hyper.

100mcg is actavis as is 50mcg, but 25mcg is mercury pharma. I experienced , in the last few months, gut problems, constipation and terrible pains in my hands and feet. Also overheating at night and restless legs.

I am wondering if the Mercury, like Teva brand 2 years ago, is not delivering correct dose.(MHRA withdrew Teva licence, I was on 125mcg and after withdrawn had to change brands and ended up hyper hence reduction to 100mcg then to 75mcg and now on alternate.) The caveat to this is have I now got hashi's? I have had antibody test and waiting to see doc on 6th jan for results and to discuss my mediaction. I have a swelling in my neck and don't like wearing polo neck jumpers any more! Oh the joys of thyroid disease!

I myself cannot take mercury pharma as I am allergic to one of the fillers which is acacia powder [ a type of fibre] which I discovered is found in diet and slimming products as a filler to fill you up it did warn about the side effects which include stomach cramps nausea and gas, I suffered from all three when I was on this brand. I have made it quite clear to my pharmacist that I cannot take this brand and she has now put this on my notes, at first she was not happy to take back my one packet of unopened mp but I insisted, why should I make myself ill just for the sake of it. I advise anyone not to take this brand just stick to activas hope this helps hugs jayne

Just had a look back at my old packets of 25mcg. I was taking Goldshield last year for this dose (who I understand have been taken over by MP)

Now I am being given Wockhardt 25mcg - I wonder if this change is responsible for some of the hyper episodes I am having periodically?

Anyone have an idea which brands of 25mcg are the most stable?

I don't think the Activis is a problem (50/100mcg)

Moggie
Moggie in reply to Jessiepup

I think you will find that at the moment the only 25mcg tablets available are Wockhardt - my pharmacist went through the whole range for me because my endo has stipulated that I must stay on the same brand consistantly and the only one she could find in 25mcg's where Wockhardt.

The big pharma companies are certainly messing about with our meds at the moment and I think it's criminal that they are allowed to get away with it and suffer no concequences because of it. They certainly seem to be able to do what they want, when they want.

It could well be the Wockhardt making you a bit hyper as your body may be using these in a different way as far a absorption is concerned.

Moggie x

Jessiepup
Jessiepup in reply to Moggie

I have one pack of Goldshield I can use up, will see if I feel better on them.

Just been to mother in laws and found out she has been on MP for last few months. She has spent a few months (time and money) having her heart investigated since the summer to find out there is no obvious reasons why she has been having palps and feeling unwell .

She is going to get a new prescription for Actavis tomorrow to see if symptoms clear up

Thanks for advice

Moggie
Moggie in reply to Jessiepup

There is certainly something not right with the MP brand as, yet again, heart palps are the main symptom. Just think how much money this pharma company is costing the NHS and individuals with investigations into these issues.

If you mum in law does notice a difference when taking a different brand please ask her to report it to her GP and chemist. You might also want to fill out a yellow card for her to inform the powers that be that yet another thyroid sufferer has issues with this brand.

Hope she gets better results with a new brand.

Moggie x

Melaine
Melaine in reply to Moggie

Interesting to read this post. Having gone out of my way to always get eltroxin for the last twenty or so years, I have had to accept MP brand for the last three months.

After a local anaesthetic at the dentist recently I had severe heart palpitations for several minutes. Dentist looked concerned but put it down to the adrenaline. However, this has never happened before. Since then I've had some palpitations or at least awareness of heart beating after taking levothyroxine at night (my preferred time) and had some difficulty getting to sleep - all unusual for me.

Moggie
Moggie in reply to Melaine

Then you want to do a yellow card on this and speak to your GP about getting another script for a different levo. You might also be interested in this post today, which is along similar lines.

healthunlocked.com/thyroidu...

There are lots of good answers for you to read. In my personal experience the heart palps only got worse the longer I took the MP brand so I would suggest a change a.s.a.p. would be appropriate. Tell your GP how concerned your dentist was and how frightened you were.

Moggie x

helvella
helvellaAdministrator in reply to Jessiepup

Goldshield renamed themselves Mercury Pharma (rather than being taken over). Then the owner of both Mercury Pharma and Amdipharm decided to merge them into one company - AMCO.

There are only two 25mcg levothyroxine tablets in the UK. Wockhardt and Eltroxin/Mercury Pharma. (Unlike the 50 and 100 mcg products, even the product license has an identical number for the 25 mcg dosage of Eltroxin and Mercury Pharma.)

So not a lot of room to order brands by stability. :-)

Rod

You may also like...